How are you? Cirobacter koseri folliculitis is caused by gram negative bacteria when antibiotics have been used for prolonged periods of time. You must be having type 1 lesions in which superficial pustular lesions without comedones is present. Treatment of gram-negative folliculitis includes the use of isotretinoin and systemic antibiotics like ampicillin and trimethoprim-sulfamethoxazole. Topical and oral therapy rarely works and so intramuscular or intravenous shots of antibiotics are required.
My sincere advice is to consult a dermatologist. I hope it helps. Take care and please do keep me posted on how you are doing or in case you have any additional doubts. Kind regards.
Thank you for the respond , now i am taking as oral one capsule daily of Minocycline antibiotic 100mg and dalacin T 1% lotion , Stieprox shampoo 1.5 % and Tersaseptic - Antibacterial Skin Shampoo, i have been on those treatment since MAY-21-2009 , i did stopped accutane in the mid of 2008 after having issue with my liver, So during the treating for 6 month personally i don't see any respond ,1 week of the month i am fine , I will have 70% clear scalp. The other 3 weeks, I'll have 30-40 spots .
i did changed my diet for 2 years now , i don't eat anymore butter and any kind of fat food or fast food ( NO chocolat ,sugar, salt, so i am on fat free diet )
and as per today i do have the same symptoms 30-40 in scalp and my face is acting now for few days ,
I have an apt with my Family Dr on thursday comming to see what are we going to do regarding the result with the culture i did few weeks ago . i will keep you posted
and i will mention your treatment to my family Dr and to my Derm (Treatment of gram-negative folliculitis includes the use of isotretinoin and systemic antibiotics like ampicillin and trimethoprim-sulfamethoxazole. Topical and oral therapy rarely works and so intramuscular or intravenous shots of antibiotics are required)
i do thank you for the respond and hope to find a solution for my situation because i can't handle it anymore to much pain and suffer...
a week ago i saw a disease specialist and he put me on sulfamethoxazole/trimethoprim 800mg/160mg 3 tablets a day , however after 2 days my scalp was clearing and healing so fast , however i have some side effect due to this Med now stomach pain,diarrhea,nausea,no appetite ,been sleeping today all day so tired muscle aches and pains ,headaches,Itchy and burning sensation in my bottom · Itchy anus · Itchy rectum , so all this happening now i called my family Dr and he said to reduce to dosage to 2 tablets per day and drink a lot of water with ,i only been on it for 5 days since Nov-19.
Did anyone tryed that Med for folliculitis ( Citrobacter koseri ) ? I did some research regarding the side effect any everyone is complaining about the side effect , I am scared now and lost of what to do please help if someone had or have the same experience or a Dr too ...
Thx for reading hope for all to feel better God Bless everyone
What you seem to be having are side effects of this drug. Please consult your dermatologist immediately to review the drug and shift to some other alternative or get the dose decreased. I hope it helps. Take care and regards.
I did reduced it today to 2 tablets daily and i am taking it straight after my meal , i do feel better this afternoon and my scalp is a lot cleaner now 90% better , finaly i did buz my hair today .
Dr do you think after your experience i will be able to kill that disease have a clean scalp after all without on keep having more Medication?
this treatment is going to be for period of 90 days
God Bless you
It being a tough infection to treat should go away with Septra therapy. Wishing you a speedy recovery. Regards.
Hi Dr ,
more updates as per today Nov-28 , i do feel very well no side effect for the past few days after reducing the dosage to 2 tablets, and my scalp is very good & clean , I am very happy now and i hope it will be forever , I want to thank u for all your help and respond and GOD BLESS YOU
I am glad that you have found some relief. My best wishes are with you for a quick recovery. Warm regards.
My Dr put me off the medication now
i been off it for 3 weeks now
and i do have same issue now a severe foliculitis on my scalp ,
what would u recommend to do in this stage , i can't handle it anymore
i was fine when i was on the Med and now bang same problem
I am 40 years old and had exactly the same problem of Bigtronix since 1993. I tried all kind of antibiotics, but the best success I had so far was 3 years ago after my dermatologist put me on Isotretinoin (Roaccutane) same like Accutane for 1 year. I took the Isotretinoin on 4 different occasions in the last 17 years but never for 1 year no stop. The course was 20mg B.I.D. with accumulated dose of 83mg/kg (I am 100 kg). After 8 months the dose was reduced to 10mg per day until the end of the cure to reach 100mg/kg. After the course finished I didn't have an episode of fulliculatis for 14 months, the longest time ever. Then they came back, slowly.
I was prescribed antibiotics again for 4 months (doxy) but they don't work anymore. I am still using and tried all possible kind of shampoos.
Tomorrow I am starting again Isotretinoin 20mg per day for 1 year and see if this time it works. I am in Asia for work at the moment, I have been to dermatologist and specialist in Europe and Asia and no one really know what is going on. My fulliculatis is only happening on my scalp, I don't have it on my beard or anywhere on my body. I don't even have acne.
So far all swabs have came back sterile, so there is no staph infection that is causing this. I had some alopecia problems on my beard, so I m guessing this is an immune problem. Beside that I am very fit 6,3 ft and healthy. If anyone else have ideas on this condition or like to share your experiences I would be happy to know.
I have the same problem [since 7 years or so]. I had cultures done and it showed only regular propionibacterium acnes. I took doxycyclinum for 3-4 months and it worked great while I took it [cleared me 100%] but right after I put it away it came back full force. Then I took low dose accutane for 8.5 months [10mg and 20mg], I was clear the first week of accutane already! During whole accutane curation I didnt had a single pimple on my scalp! I almost forgot what folliculitis is! But right now it's 7 months since I finished my low dose accutane course and my scalp folliculitis came back FULL FORCE. My whole scalp is RED, extremely itchy, inflammed, i got like 10-20 pus-filled itchy pimples. Skin on my head hurts and sometimes it's hard to sleep. Also my hair has thinned drastically. My face is clear, my back is clear, only my SCALP is a TOTAL MESS. From my knowledge I'm suffering from "chronic non-scarring scalp folliculitis". Now I plan to try injections of gamma-globulin, because antiobiotics or isotretinoin helps only when u take it. So judging by that I would have to take it untill the rest of my life. Very depressing.
I've had the same problem for 10yrs plus (I'm 38) . HAd a history of acne as a teenager and was on doxycyline for years and minocycline, even septrin, but ended up on accutane which cleared the acne. Nowadays I don't have facial acne anymore just the folliculutis on scalp only. It's really itchy, uncomfortable and sore when it's bad but I know how to control it. The only thing that works is roaccutane and I tend to take 40mg for 7 days then 20mg daily for 10 days then 20mg every second day for 14 days then I stop, I then get about 4-6 weeks symptom free before having to go again. By the end of the first 7 days I'm virtually clear. I'm about 90kg and I worry about long term effects but I try and use the lowest possible dose. I'm wondering if I stayed on 20mg every second day would it keep it away permanently but I tend to just stop or forget and think I'm cured then it comes back again. It's not getting any worse and I know this treatment works and I just take the roaccutane when I need it. Regardless of any risks I think I'd take the roaccutane anyway. I keep an eye on liver fuynction and it's always fine - just keep doses low as possible. The other way of clearing it fast is 7 days of augmentin (co-amoxiclav) but I don't like using antibiotics for this unless it's an emergency given my use as a teenager. I've always wondered if there is an underlying imbalance there, or whether it's some immune imbalance or a food intolerance or something. I've never know what causes it, what brings it on - I know stress and eating junk food high in salt and fat makes it worse, but there has to be a missing piece in the puzzle that all of us sufferers all have - some sort of genetic link or we overproduce or underproduce sebum, or we react inappropriately to our own sebum or something ? Who knows about the theory. Anyway if you hear anything else let me know.Cheers